Alert archive / Virginia / Beach Hazards Statements in 2014
Beach Hazards Statement 10, NWS Wakefield, VA
NWS Wakefield, VA issued this beach hazards statement at Sep 18, 2014, 11:10 AM EDT for City of Virginia Beach, Virginia; Currituck County, North Carolina. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 18, 2014, 11:10 AM EDT (15:10 UTC)
- Expired
- Sep 18, 2014, 5:13 PM EDT
- In force
- 6 hr
- Issued by
- NWS Wakefield, VA
The radar
The Norfolk radar (KAKQ), 104 km from the middle of the area, began a volume at 15:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 3.2 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1447 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
785 WHUS41 KAKQ 181510 CFWAKQ COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 1110 AM EDT THU SEP 18 2014 NCZ102-VAZ098-182315- /O.NEW.KAKQ.BH.S.0010.140918T1510Z-140919T0000Z/ OUTER BANKS CURRITUCK-VIRGINIA BEACH- 1110 AM EDT THU SEP 18 2014 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A BEACH HAZARDS STATEMENT FOR A HIGH RISK FOR RIP CURRENTS...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. A HIGH RISK OF RIP CURRENTS MEANS WIND AND OR WAVE CONDITIONS SUPPORT THE DEVELOPMENT OF VERY STRONG RIP CURRENTS...ESPECIALLY IN THE VICINITY OF JETTIES...PIERS...AND SANDBARS. THESE RIP CURRENTS WILL BE LIFE-THREATENING TO ANYONE WHO ENTERS THE SURF. BE ESPECIALLY CAUTIOUS WITH OUTGOING TIDES WHICH IMPROVE RIP CURRENT FORMATION. ALL BEACH GOERS SHOULD REMAIN AWARE OF INHERENT DANGERS WHEN ENTERING THE SURF INCLUDING SWIFT LONGSHORE CURRENTS...POUNDING SHORE BREAK AND SHALLOW SAND BARS. RIP CURRENTS ARE STRONG...NARROW CHANNELS OF WATER THAT FLOW OUT TO SEA. IF YOU BECOME CAUGHT IN A RIP CURRENT...REMAIN CALM. TRY TO SWIM ON A COURSE THAT IS PARALLEL TO THE BEACH UNTIL YOU GET AWAY FROM THE RIP...THEN SWIM AT AN ANGLE IN TO SHORE. DO NOT TRY TO SWIM BACK TO SHORE DIRECTLY AGAINST THE RIP...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. ALWAYS HEED THE ADVICE OF LIFEGUARDS. PAY ATTENTION TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS...LONGSHORE CURRENTS...LARGE BREAKING WAVES AND OTHER HAZARDS ARE POSSIBLE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$ MINNICK
1 follow-up statement
445 WHUS41 KAKQ 182113 CFWAKQ COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 513 PM EDT THU SEP 18 2014 NCZ102-VAZ098-182215- /O.CAN.KAKQ.BH.S.0010.000000T0000Z-140919T0000Z/ OUTER BANKS CURRITUCK-VIRGINIA BEACH- 513 PM EDT THU SEP 18 2014 ...BEACH HAZARDS STATEMENT IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS CANCELLED THE BEACH HAZARDS STATEMENT. $$ MINNICK
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this beach hazards statement went out at Sep 18, 9:49 AM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, Sep 18, 9:49 AM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
949 AM EDT THU SEP 18 2014
.SYNOPSIS...
A WEAK COLD FRONT CROSSES THE AREA THIS AFTERNOON AND EVENING.
HIGH PRESSURE BUILDS SOUTH AND ACROSS THE MID ATLANTIC REGION
THROUGH THE UPCOMING WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WK SFC HI PRES LOCATED OVR THE FA ATTM...PROVIDING DRY/COMFY WX.
MNLY SKC E...PCLDY W...W/ MOST SFC DEWPTS FM THE U50S TO L60S.
VERY WK MID LVL TROUGH APPROACHING FM THE W...CROSSING THE RGN
THIS AFTN...W/ MINIMAL FORCING/DYNAMICS. STRONG CAP INVOF 800MB AS
WELL...SO XPCG MNLY PATCHY MID LVL CLDNS THROUGH THE REST OF THE
DAY. HAVE LIMITED SLGT CHC POPS FOR AREAS WELL W OF THE I 95
CORRIDOR. OTRW...VRB CLDS TO PCLDY W/ HI TEMPS FM THE U70S TO ARND
80F.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
FRNT SETTLES SOUTH OF THE AREA TONIGHT WITH HIGH PRS BUILDING IN
FROM THE NORTH. MAINLY DRY...XCPT FOR A FEW LINGERING SHWRS ACROSS
THE PIEDMONT EARLY. LOWS M50S-L60S.
TSCTNS CONT TO SHOW SOME MID & UPR LVL MSTR ACROSS THE AREA FRI
AND FRI NIGHT ALONG WITH A E-NE WND. DRY AS MODELS DON'T SPRT ANY
PCPN. HIGHS M-U70S. LOWS IN THE M50S-L60S.
DATA SHOWING MSTR INCRG A BIT ALONG SERN COASTAL SCTNS SAT AS A WEAK
TROF PROGGED TO ROTATE WEST AND APPRCH THE COAST SAT MORNING. THIS
CUD BE ENUF OF A TRIGGER FOR SOME LGHT SHWRS ACROSS THE SERN COASTAL
AREAS. CONFIDENCE RATHER LOW THAT THIS OCCURS...SO KEPT ISLTD POPS
ALONG THE SERN CSTL AREAS FOR NOW. TMPS MODERATE TO NEAR SEASONABLE
NORMS. HIGHS U70S-L80S.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
MAINLY GOING WITH A BLEND OF THE 12Z GFS AND 12Z ECMWF FOR THE
EXTENDED PERIOD. THE CNTR OF HI PRES WILL MOVE INTO THE NRN ATLC
SAT NGT. WEAK LO PRES WILL LIFT NE OFF THE SE AND MID ATLC CST SAT
NGT INTO MON MORNG. WILL MAINTAIN A DRY FCST DURING THIS PERIOD
WITH A MSTLY CLEAR OR PARTLY CLOUDY SKY. LOWS SAT NGT IN THE UPR
50S TO MID 60S. HIGHS ON SUN IN THE UPR 70S TO LWR 80S. A COLD
FRONT WILL CROSS THE AREA LATE SUN NGT AND MON...BRINGING A SLGT
CHC OF SHOWERS. HI PRES WILL THEN BLD FM THE LWR GRT LKS EWRD INTO
SRN NEW ENGLAND TUE THRU WED. LOWS WILL RANGE THRU THE 60S SUN
NGT...RANGE FM THE UPR 50S TO MID 60S MON NGT...AND RANGE THRU THE
50S INTO THE LWR 60S TUE NGT. HIGHS IN THE UPR 70S TO LWR 80S
MON...AND MAINLY IN THE LWR TO MID 70S TUE AND WED.
&&
.AVIATION /14Z THURSDAY THROUGH MONDAY/...
VFR EXPECTED TO PERSIST THROUGH THE 06Z TAF PERIOD. SHORT WAVE
TROF MOVING THROUGH AREA THIS AFTERNOON/EVENING MAY BRING THREAT
OF SHOWERS/PSBL TSTMS. HWVR...TIMING AND EXPECTED COVERAGE TOO
UNCERTAIN TO INCLUDE IN TAFS ATTM.
HIGH PRESSURE SLOWLY BUILDS ACROSS THE GREAT LAKES INTO NEW
ENGLAND THRU SAT...WITH A SOMEWHAT BREEZY 10-20 KT NE FLOW
CONTINUING AT KORF/KECG. OVERALL...STILL EXPECT A FAIR AMOUNT OF
CLOUD COVER IN THIS PATTERN BUT LIKELY TOO MUCH MIXING AND
OVERNIGHT CLOUDINESS FOR ANY SIGNIFICANT FOG DEVELOPMENT.
&&
.MARINE...
NE OR E WINDS WILL DOMINATE THE WTRS THRU SAT...DUE TO HI PRES
BLDNG FM THE GRT LKS EWD AND OFF THE NEW ENGLAND CST. WIND SPEEDS
WILL LIKELY REMAIN ARND 15 KT OR LESS THRU THE PERIOD. WAVES WILL
BE 1 TO 3 FT AND SEAS GENERALLY 2 TO 4 FT THRU FRIDAY. SOME LONGER
PERIOD SWELLS (12-15 SEC) WILL CONTINUE TODAY DUE TO DISTANT TC
EDOUARD. A LITTLE STRONGER NE OR E WINDS EXPECTED FRI AND FRI NGT
DUE TO STRONG HI PRES TO THE NNE. THIS WILL RESULT IN WAVES 2 TO 3
FT (POSSIBLY REACHING NEAR 4 FT MOUTH OF THE BAY)...AND SEAS BLDNG
TO 4 TO 5 FT BY LATE FRI INTO SAT.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...MODERATE RIP CURRENT RISK UNTIL 8 PM EDT THIS EVENING FOR
MDZ025.
NC...MODERATE RIP CURRENT RISK UNTIL 8 PM EDT THIS EVENING FOR
NCZ102.
VA...MODERATE RIP CURRENT RISK UNTIL 8 PM EDT THIS EVENING FOR
VAZ098>100.
MARINE...NONE.
&&
SYNOPSIS...ALB/MPR
NEAR TERM...ALB/MPR
SHORT TERM...MPR
LONG TERM...TMG
AVIATION...JDM
MARINE...JDM/JABHazardous weather outlook, Sep 18, 11:10 AM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 1110 AM EDT THU SEP 18 2014 MDZ021>024-NCZ012>017-030>032-VAZ048-049-060>097-191515- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-NORTHAMPTON NC- HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN- PERQUIMANS-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND- HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN- CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND- RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE- SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT- NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- 1110 AM EDT THU SEP 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ102-VAZ098-191515- OUTER BANKS CURRITUCK-VIRGINIA BEACH- 1110 AM EDT THU SEP 18 2014 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN OUTER BANKS OF NORTH CAROLINA AND SOUTH HAMPTON ROADS VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. HIGH RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ025-VAZ099-100-191515- MARYLAND BEACHES-ACCOMACK-NORTHAMPTON VA- 1110 AM EDT THU SEP 18 2014 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND AND THE EASTERN SHORE OF VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MINNICK
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 4:07 PM EDT | Small Craft Advisory | AKQ | 4 days |
Nearby
Beach Hazards Statements in Virginia, 2014Beach Hazards Statements in North Carolina, 2014Every beach hazards statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.